Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Itchy rashes, stress, elevated levels of monocytes and eosinophils, HIV negative, atopic dermatitis. Can it be cancer?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
i have been itching for over 6 months from head to toe with a rash. I have slightly elevated monocytes and eosophils...doctors says its atopic dermatitis but i think i have scabies..... what do you think this can be due to? Can stress causethis itching...I itch everywhere, behind ears, armpits, arms, chest palms, between fingers, soleof foot, between toes, genital area, buttocks, and the list goes on....I have been under alot of stress lately can this be the cause?

At first I thought I might have had HIV because Imessed around but I took three HIV test and they all came back negative. I also got myliver checked and it all cameback fine. I tell the doctorsbut they think im a hypocondriac. Im going crazy here dont know what to do!
Posted Sun, 22 Apr 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 30 minutes later

Thanks for writing to us.

Scabies is a bug infestation and the itching is caused mostly on the limbs and less commonly on the trunk and other parts of the body. I do not think as a good reason.

If the duration is for 6 months, we need to look if there is a scratch or not? Whether there are any signs of lichenfication.

The widespread itching you are having all over your body is likely to be due to-
1. Allergy- may be to a food item you consume very often like gluten sensitivity. Try to remain on a gluten free diet for a few days and see if it gets relieved.
2. Eczema- Again itching, dryness and red spots appear due to itching. An examination from your dermatologist will confirm the diagnosis and will prescribe the drugs best for you.Many a times it has got a seasonal association also.
3. Atopic dermatitis.
4. During time of stress a person experiences a tricky sensation similar to itch but there would not be scratch and it does not relieve on scratch. We must look for organic causes before attributing it to stress.

There are a variety of treatments available over the counter, but it is best to consult your dermatologist for diagnosis and proper treatment.
Meanwhile you can apply calamine lotion and a steroid(cortisone) based antiseptic cream on the area for symptomatic relief.
You can also take Benadryl or Actifed orally for the itching.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Itchy rashes, stress, elevated levels of monocytes and eosinophils, HIV negative, atopic dermatitis. Can it be cancer? 39 minutes later
So what can the elevated monocytes and eosophilsbe attributed too?
Follow-up: Itchy rashes, stress, elevated levels of monocytes and eosinophils, HIV negative, atopic dermatitis. Can it be cancer? 29 minutes later
Or can this be due to a cancer......can a cbc detect cancer. What about my high levelsof monocytes and eosophils what can that be due too?
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for writing again.

Increased eosinophils and monocytes counts are suggestive of an allergic disorder. A peripheral blood count is less likely to detect a cancer if there are no major abnormalities in the peripheral blood film.

Hope this helps.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor